MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3434C100TU
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic ulcer.It was reported that the patient had a hypertensive episode which caused the device to migrate.The device originally measured 32x32x150 and was landed at the left common carotid artery.After the hypertensive episode, the device was behind the origin of the left subclavian artery.There was also a dissection that started approximately 2 cm below the distal edge of the stent graft.The physician stated that the hypertensive episode caused the event, but it could not be determined what cause the hypertensive episode.Four days later the physician elected to perform an intervention, a 5 french sheath was placed using ultrasound guidance on the left side.An 8 french sheath was attempted to be placed on the right side but was unsuccessful due to scar tissue.The decision was made to switch the 8 french sheath to the left side.Ivus was used from the left side to ensure that the wires were in the true lumen and then one of the wires was exchanged for a lunderquist wire via the left groin.Ivus determined the vessel diameter at the left carotid artery measured 30.9 mm.The physician then placed 10 mm, 12 mm, and 16 mm dilators in the left common iliac artery.A valiant stent graft delivery system was advanced but resistance was encountered at the level of the distal aorta bi-femoral junction.The decision was made to place a solo-path sheath in the left common iliac artery.After the balloon in the sheath was inflated, the delivery system was advanced through the sheath.There was a lot of resistance as the delivery system was advanced through the sheath.The lunderquist wire was kinked during the process of advancing the delivery system.The blood pressure was lowered and the first two stents of the stent graft were quickly deployed at the level of the left carotid artery.The physician then pulled hard on the delivery system and the stent graft auto deployed.The left carotid artery was also observed to be partially covered.A reliant balloon was advanced and several attempts were made to pull the stent graft distally but were unsuccessful.The pigtail catheter was removed from between the stent grafts.A final attempt was then made to pull the stent graft distally by placing the reliant balloon at the proximal edge of the stent graft and pulling back.The stent graft was pulled back to the desired position and the procedure was completed successfully.There were no endoleaks observed on the final angiogram and no filling of the distal dissection was observed.Per the physician, the cause of the auto-deployment of the stent graft may have been due to the tolerance between the solo-path sheath and delivery system outer diameter or possibly due to the stent graft being a little end folded at the turn of the aortic arch.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6498138
Report Number2953200-2017-00606
Device Sequence Number1170781
Product Code MIH
UDI-Device Identifier00643169347182
UDI-Public00643169347182
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model NumberVAMC3434C100TU
Device Catalogue NumberVAMC3434C100TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer03/28/2017
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age76 YR